Illinois, 2010

Damaging Wind in Illinois, June 3, 2010

June 3, 2010 · NWS LSX · 1 event in 1 county or zone

A cold front moved through the region triggering showers and thunderstorms. A few of the storms produced severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A cold front moved through the region triggering showers and thunderstorms. A few of the storms produced severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 2, 11:01 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 2, 11:01 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 AM CDT THU JUN 3 2010

.UPDATE...
/1155 PM CDT WED JUN 2 2010/

ALTHOUGH THIS EVENINGS CONVECTION OVER MUCH OF S MO HAS BECOME
OUTFLOW DOMINATED... WSW 850MB FLOW THROUGHOUT S HALF OF MO IS
HOLDING ELEVATED INSTABILITY AS FAR N AS I-70...ALLOWING THUNDERSTORMS
TO HANG TOUGH FROM CENTRAL MO INTO SW IL. CURRENT TRENDS SHOULD
CONTINUE FOR SEVERAL MORE HOURS...ALTHOUGH 00Z SHORT RANGE
SOLUTIONS DO SUGGEST THAT UNSTABLE AIRMASS WILL EVENTUALLY BE
SHUNTED S DURING THE PREDAWN HOURS. SO...HAVE UPPED POPS FOR
REMAINDER OF TONIGHT ALONG AND SPCLY S OF A JEF...3LF LN.  DON'T
BELIEVE THERE WILL BE MUCH OF A SVR THREAT REMAINDER OF
TONIGHT...BUT POCKETS OF HEAVY RAIN WILL CERTAINLY PERSIST THROUGH
08-09Z.

TRUETT

&&

.DISCUSSION...
/419 PM CDT WED JUN 2 2010/

PRIMARY FCST ISSUE WITH THIS PCKG IS AFTN CONVECTIVE DVLPMT.

TONIGHT...DESPITE DIFFERENCES IN PLACEMENT AND TIMING...HRRR AND
NCEP/NSSL 4KM WRF ALL SHOW SIMILAR SCENARIOS FOR THIS AFTN/EARLY
EVENING WITH CONVECTION RAPIDLY DVLPG ALONG A BDRY BETWEEN 20Z
AND 00Z. IT IS NOT CLEAR WHETHER THE BDRY DEPICTED IN THE MODEL
RUNS IS THE TRUE SFC CDFNT OR AN OUTFLOW BDRY. CONVECTION STILL
LOOKS LIKELY GIVEN CDFNT STILL SAGGING SWD THROUGH THE
AREA...PLENTY OF CAPE PER SPC MESOANALYSIS GRAPHICS AND MODEL
OUTPUT...DECREASING CLOUD COVER...AND APPROACHING SHORTWAVE
TROF...BUT IT ISN'T CLEAR WHERE STORMS WILL INITIATE. THE
SITUATION IS FURTHER COMPLICATED BECAUSE THUNDERSTORMS HAVE
ALREADY FIRED IN KY/SRN MO/NRN AR ALONG THE OUTFLOW BDRY FM THIS
MORNING'S MCS WHILE ONLY A LINE OF CU HAD DVLPD IN MO ALONG THE
CDFNT. DESPITE LACK OF ECHOES ON RADAR AT ISSUANCE...UNSTABLE ATMOSPHERE
WITH AN APPROACHING SFC BDRY SUPPORT CONTINUED POPS FOR TONIGHT.
CONVECTIVE TRENDS SHOULD BECOME MORE CLEAR OVER THE NEXT FEW HOURS.

THU-FRI...CDFNT SHOULD CONTINUE MOVING SLOWLY SWD BEFORE STALLING
ACROSS THE REGION ON THU. WITH HIGH PRESSURE BUILDING IN FROM THE
WEST...LGT NLY FLOW WILL TRANSPORT A SLIGHTLY DRIER AIR MASS INTO
THE CWA. KEPT CHC POPS IN THE NRN CWA ON FRI WITH A LOW PRES SYS
EXPECTED TO TRACK FM THE NRN PLAINS THROUGH IA/MN.

SAT-TUE...ANOTHER LOW PRES SYS IS EXPECTED TO MOVE THROUGH SD/MN
INTO THE WRN GRTLKS ON SAT/SUN AND DRAG A CDFNT INTO NRN MO. H85
MCONV ALONG THE FNT ON SAT AFTN/NIGHT WITH SUPPORT FM REAR
ENTRANCE REGION OF H85 LLJ SUGGEST A CHC FOR SHRA/TSRA ACROSS A
LARGE PART OF THE CWA. BY SUN THE BDRY STALLS OUT SOMEWHERE ACROSS
THE AREA AS A SFC HIGH BUILDS IN FM THE WEST. THERE IS LOW
CONFIDENCE IN THE DETAILS OF THE FCST FOR SAT-TUE DUE TO
CONSIDERABLE MODEL DIFFERENCES.

KANOFSKY

&&

.AVIATION...
/1142 PM CDT WED JUN 2 2010/

AVIATION FORECASTS BASED ON TRENDS MENTIONED IN UPDATED PUBLIC SECTION.
TSRA THREAT WILL CONTINUE FOR SEVERAL MORE HOURS IN STL
AREA....BUT EXTRAPOLATION OF BACK EDGE OF STORMS SUGGEST STORM
THREAT WILL BE OVER FOR COU BY 06Z ISSUANCE. MANWHILE...VERY WEAK
AND SPOTTY CONVECTION STILL TRYING TO BUBBLE UP ALONG ILL-DEFINED
COLD FRONT VCNTY OF UIN...BUT BELIEVE THAT THE COVERAGE WILL BE SO
SPOTTY DID NOT INCLUDE IN THE UIN FORECAST ATTM. STAYED WITH
PREVIOUS THINKING OF THE DEVELOPMENT OF MVFR CIGS/VSBYS A FEW HRS
BEFORE DAYBREAK IN THIS MOIST AMS...WITH CONDITIONS RAPIDLY
IMPROVING TO VFR IN THE 15-16Z TIME FRAME.

SPECIFICS FOR KSTL...
THUNDERSTORMS STRETCHING FROM STL AREA TO AROUND AIZ ARE PUSHING
E-NE...WHICH SHOULD MEAN PERSISTENT SHOWERS AND OCNL TSRA FOR STL
THROUGH 08Z OR SO. BELIEVE STRONGEST STORMS PROBABLY PUSHED
THROUGH AREA AROUND 04Z...SO ONLY LOWERED CIGS/VSBYS INTO THE MVFR
RANGE WITH THE STRONGEST STORMS OVER THE NEXT FEW HOURS. CONTINUED
WITH THINKING THAT MVFR CIGS/VSBYS WILL FORM JUST BEFORE
DAYBREAK...FOLLOWED BY A RAPID IMPROVEMENT TO VFR DURING THE MID
MORNING HOURS.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 2, 2:59 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUN 2 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SOME OF THE
STORMS MAY BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM FRIDAY
THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

In the hours before

Special weather statement, Jun 2, 9:13 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT WED JUN 2 2010

MOZ065-073>075-030400-
JEFFERSON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO-
1013 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...
WASHINGTON...WESTERN STE. GENEVIEVE AND ST. FRANCOIS COUNTIES UNTIL
1100 PM CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF POTOSI...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  POTOSI...
  BISMARCK...
  LEADWOOD...
  BONNE TERRE...
  DESLOGE...
  DE SOTO...
  FARMINGTON...
  OLD MINES...
  MINERAL POINT...
  IRONDALE...
  PARK HILLS...
  OLYMPIAN VILLAGE...
  BELGRADE...
  CALEDONIA...
  FLETCHER...
  CADET...
  BLACKWELL...
  FRANKCLAY...
  VALLES MILL...
  FRENCH VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 2, 9:38 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 PM CDT WED JUN 2 2010

ILZ098-MOZ052-060-061-063-030415-
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO-
1038 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...EASTERN
WARREN...ST. CHARLES...ST. LOUIS AND CALHOUN COUNTIES UNTIL 1115 PM
CDT...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WRIGHT CITY...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WENTZVILLE...
  LAKE ST. LOUIS...
  DARDENNE PRAIRIE...
  ST. PAUL...
  O'FALLON...
  COTTLEVILLE...
  ST. PETERS...
  WELDON SPRING...
  ST. CHARLES...
  CHESTERFIELD...
  MARYLAND HEIGHTS...
  NEW MELLE...
  HARVESTER...
  FORISTELL...
  FLINT HILL...
  OLD MONROE...
  GOLDEN EAGLE...
  KAMPVILLE...
  BRUSSELS...
  BEECHVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 2, 9:43 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 PM CDT WED JUN 2 2010

MOZ065-073>075-030430-
JEFFERSON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON MO-
1043 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON...STE. GENEVIEVE AND ST. FRANCOIS COUNTIES UNTIL 1130 PM
CDT...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BONNE TERRE...
  DESLOGE...
  FARMINGTON...
  PARK HILLS...
  ROCKY RIDGE...
  BLOOMSDALE...
  WEINGARTEN...
  COFFMAN...
  VALLES MILL...
  LEADINGTON...
  FRENCH VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 2, 11:05 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT THU JUN 3 2010

ILZ059-100-030545-
MACOUPIN IL-MADISON IL-
1205 AM CDT THU JUN 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOUPIN AND MADISON
COUNTIES UNTIL 1245 AM CDT...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GODFREY TO HARTFORD
TO PONTOON BEACH...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PONTOON BEACH...
  BETHALTO...
  COLLINSVILLE...
  GLEN CARBON...
  MARYVILLE...
  EDWARDSVILLE...
  TROY...
  STAUNTON...
  HIGHLAND...
  ROXANA...
  DORSEY...
  BUNKER HILL...
  CARPENTER...
  PRAIRIETOWN...
  WORDEN...
  MARINE...
  ST. JACOB...
  ALHAMBRA...
  LIVINGSTON...
  POAG...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 2, 11:10 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 AM CDT THU JUN 3 2010

ILZ079-030545-
RANDOLPH IL-
1210 AM CDT THU JUN 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH COUNTY UNTIL
1245 AM CDT...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COULTERVILLE TO
PERCY TO BREMEN TO CHESTER...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  PERCY...
  ROCKWOOD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 2, 11:59 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 AM CDT THU JUN 3 2010

ILZ069-070-074-030645-
CLINTON IL-MARION IL-WASHINGTON IL-
1259 AM CDT THU JUN 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR MARION...EASTERN CLINTON AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 145 AM CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
PATOKA TO SANDOVAL TO 6 MILES WEST OF WAMAC...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CENTRALIA...
  SALEM...
  ODIN...
  CENTRAL CITY...
  WAMAC...
  IRVINGTON...
  KINMUNDY...
  OMEGA...
  STEPHEN FORBES STATE PARK...
  HELM...
  JUNCTION CITY...
  TONTI...
  ALMA...
  SELMAVILLE...
  BRUBAKER...
  WALNUT HILL...
  CARTTER...
  IUKA...
  KELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS

The radar

The Evansville,IN radar (KVWX), 114 km away, was scanning. The volume nearest the first event began at 06:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 3, 12:10 AM CST
Where
Marion County, Salem
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.630, -88.950

Thunderstorm winds blew down a large tree, several tree limbs and power lines in town. The tree knocked down a power pole as it fell causing a power outage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238977.